my daugher has been off Accutane since the end of September - 6 months 30mg/twice daily - This did wonders and her acne cleared, however, by late October/early November she started getting tiny blisters on her face -- clear liquid not a pimple. They show up randomly on her face and not in clusters. I have taken her to the dr and first they prescribed cephalexin which cleared them up within a day and she did not receive any more -- after a 10 day dose, 1 week later - the blisters started again -- she did another round of cephalexin and it worked again but then after finishing the blisters came back -- Dr then put me on erythromycin which didn't work AT ALL - made skin oily and blisters still appeared -- The dr just took a culture but now has put her on clindamycin pads and she is still getting blisters!! HELP .
I can understand your concern for your daughter’s face blisters.
Although Stevens Johnson syndrome is a side effect of the drug Accutane and it causes a severe rash and blistering of the skin and mouth but this side effect occurs when taking this medicine. Side effects due to delayed hypersensitivity reaction after 6 months of stopping this drug are very less likely. However immune system may become weakened after chronic exposure to this drug which makes the body more susceptible to infections.
Given your daughter’s history of responding to the antibiotic Cephalexin, it looks the cause is bacterial infection which is causing these blisters due to infection which is responding to the antibiotics. The doctor was right in sending it for culture sensitivity. I suggest to wait for the culture sensitivity report and then whichever antibiotics are susceptible to the infecting organism can be started. Till then she should use the clindamycin pas as advised.
Other than that, commonest causes for facial blisters are plant contact dermatitis, phototoxic drug reactions, herpes zoster and porphyria cutanea tarda and bullous staph infections. Blistering contact dermatitis from a hair dye or cosmetics is another possibility. But these causes are to be ruled out only if the culture report comes negative.
Hope that this information helps and hope that your daughter will get better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.